EX Community

Log In to the EX Community

Already a member?

Blogs

Page Actions

Share |

Latest Activity

linda.mustafa posted on NRM52's message board (2 hours ago)

lois wrote a new blog post titled back
had to get a new  PC , that is a mess i thank it will be ok.  
(2 hours ago)

NRM52 posted on linda.mustafa's message board (2 hours ago)

RSS

Guilt over using xanax to get through this

October 27, 2013 Comments (7)

View smsbean's Blog

Hi again,

I am at  day 21 with no cig, day 18 with no nicotine. I feel so guilty that I have been having to use xanax to deal with the panic attacks and waves of anxiety I have been having. I have been on meds for anxiety/ depression for years and was at a good place with no panic on effexor xr 75 mg daily until I quit. The panic didn't hit hard until about a week in, and it was mostly at night, waking me up. Then I started the xanax and it moved to the morning. I only take .50 mg a day , broken up or all at once depending on the situation but I am afraid I will get addicted and I feel guilty every time I have to take one. Has anyone been through this? I see my dr tomorrow and am afraid he is going to try and change my effexor to something else and put me on the med roller coaster again which I do not want to be on. Has anyone ever needed their med dose decreased? Could I be on too much and with the loss of nicotine be having reactions to too much effexor? I am freaking out so any info would really help....

Comments (7)

You may want to take another trip to your doctor.  The .5 xanax is not going to make you a drug addict, altough xanax is addictive, .5 mg. dosage is not going to put you in the street looking for a higher dose.

My doctor changed my antidepressant awhile back.  He gave me this starter pack, and each week, the dosage got higher.  Well, I got to this higher dose, and started taking it.  What happened with me was my ears started going, "wha , wha, wha" - making that kind of noise in my head.  That is what happened to me when the dose was too high.  I got real quiet too, I felt weird.  I realized that the dosage was too high for me. 

 

IrishRose 392 days ago

If you read the comments on your last blog, you will see that, yes, others have been through this. Why would you change your effexor?  Its for depression, and it is normal (as I've already said) to need to up your dose after quitting.  And the 2 days you upped it can not be responsible for more anxiety since 2 isn't long enough to tell what the increase will do.... as I said on your last blog.  I know that effexor is an anti depressant that is good will anxiety, I am on it.  If it has always worked well for you in the past, simply up your dosage againe, but this time give it at least 7-10 days.  It will help both your depression and anxiety.

Please, read the comment I left on your other blog.  I understand that anxiety is clowding your judgement and thinking, but (as I said before)  stopping smoking lowers the amount of dopamine in your brain.  Dopamine is the chemical that effexor helps us process when we are depressed so you would need MORE effexor because of quitting, not less.  Again, 2 days is not enough to tell.  

Please remember to breathe.

Jordan..Quit.11~1~12 392 days ago

talk to your doctor about your fears of getting addicted....  but as for feeling guilty.. you wouldn't feel guilty for taking tylanol or motrin or asprin if you had a headache, you shouldnt' feel guilty about taking meds that you need.

Jordan..Quit.11~1~12 392 days ago

Hey there friend! I had to take xanax every day a few years back for a whole year, a small dose and YES I got addicted and it was tough but I weaned off it slowly...It did help me through the difficult medical situation so my doctor sanctioned it...

The other meds I have no experience in but I would listen to the doc but voice ALL your concerns...

3 weeks smokefree and almost as long totally nicotine free!!!! You are doing GREAT! xo

 

joyeuxencore 11♥5♥12 392 days ago

I would take whatever I needed.  Give yourself a hug!!! You are doing great!!

Joan Jackson 392 days ago

Yes -- listen to what Jordan has told you (again).  Smoking cessation switches around your brain chemistry just like nicotine did.  It can take some time for your new normal balance.  The only way through it is to continue going through it.  Do whatever it takes to get to that new normal place for you -- no matter what happens to you.  

On a personal note -- around day 32 of my quit I asked for & received PHARMA help myself for a sudden onset of panic attacks (took for on & off episodes for several months).  It takes what it takes for each of us -- no more & no less. Accept it for what it is.  Just keep focused & continue forward day by day.  Patty d482  

Ladybug (7-3-12) 392 days ago

My brain was messed up before I quit because I'm bipolar but my doctor has me on 1 mg of Klonopin 3 times a day.I also take Paxil for depression and abilify and Seroquel to help me be less suicidal and to sleep more. I'm still up at 3:30 each morning. Do what you have to do. Listen to your doctor. We WILL GET BETTER!!!

candylance 392 days ago

Quitting is tough, but you're not alone.

Re-learn support with the help of the active EX Community — all part of the EX Plan — a free, personalized online program to help you re-learn life without cigarettes.

Promo Body
Connect with EX